Hail, Jackson
- When
- June 2, 7:53 PM CST to 7:57 PM CST
- Where
- Jackson County, 2 mi S of Olustee
- Measured
- 1.75 in hail
- Reported by
- Amateur Radio
- Coordinates
- 34.521, -99.420
Up to golf ball-size hail was reported for several minutes.
Thunderstorms developed during the late afternoon along a cold front, and briefly became severe across southwest Oklahoma. Golf ball size hail was reported over Jackson county.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
Thunderstorms developed during the late afternoon along a cold front, and briefly became severe across southwest Oklahoma. Golf ball size hail was reported over Jackson county. Later in the evening, more storms developed along the northern portion of the front, and one storm produced marginally severe hail. No damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 2, 5:39 PM CST, 2 hours 14 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 639 PM CDT WED JUN 2 2010 .AVIATION... STILL A BIT OF UNCERTAINTY ABOUT STORM COVERAGE OF STORM DEVELOPMENT OVERNIGHT. ALTHOUGH LARGER-SCALE MODELS ARE BEARISH WITH THE POPS AND QPF THIS EVENING /EXCEPT FOR PERHAPS NEAR THE FRONT AT KPNC/...LOCAL WRF AND A FEW RUNS OF THE HRRR MODEL STILL SHOW POTENTIAL OF MORE PRECIP FARTHER WEST. HAVE GONE WITH TEMPO GROUPS AT KPNC... KGAG AND THE CENTRAL OK SITES ALTHOUGH THE POTENTIAL IS A LITTLE MORE UNCERTAIN AT KOKC AND KOUN. HAVE INCLUDED AT LEAST A CB IN THE CLOUD GROUP IN SOUTHWEST OKLAHOMA SITES. FRONT CURRENTLY ACROSS NORTHWEST OKLAHOMA WILL CONTINUE TO SLIDE SOUTHEAST BRINGING WIND SHIFT TO OTHER TAF SITES OVERNIGHT.. EXCEPT PERHAPS KSPS. && .PREV DISCUSSION... /ISSUED 323 PM CDT WED JUN 2 2010/ DISCUSSION...LARGE AMOUNT OF COMPLEXITY TO FORECASTING THE COVERAGE OF THUNDERSTORMS TONIGHT. NO SINGLE MODEL CAPTURES THE ESSENCE OF WHAT WE THINK IS MOST LIKELY TO OCCUR...BUT ALL THE BASIC WEATHER FEATURES ARE REPRESENTED IN THE 12Z NAM. SCATTERED THUNDERSTORMS WILL BE LOCALLY MAXIMIZED NEAR A MID LEVEL VORTICITY CENTER SEEN IN VISIBLE SATELLITE NEAR ABILENE TEXAS. STRONG PULSE THUNDERSTORMS WERE ALREADY FORMING BY MID AFTERNOON NEAR KNOX AND BAYLOR COUNTIES. SIMILAR PULSE ACTIVITY MAY SURROUND THIS FEATURE AS IT TRACKS SLOWLY EAST. ANOTHER FOCUS IS NEAR A COLD FRONT WHERE IT INTERSECTS A PRE FRONTAL TROUGH IN WESTERN AND CENTRAL OKLAHOMA. AN AXIS OF MOISTURE AND DEEP MIXING HAD SET UP FROM NEAR KINGFISHER TO JUST EAST OF LAWTON. CONVERGENCE WILL REMAIN WEAK...AND EXPECT THUNDERSTORMS TO BE ISOLATED IN THIS ZONE...BUT MODERATE INSTABILITY COULD RESULT IN AN ISOLATED SEVERE WIND AND HAIL THREAT...ALONG WITH HEAVY DOWNPOURS. OTHER ACTIVITY SHOULD DEVELOP ALONG THE FRONT IN SOUTHEAST KANSAS...WITH POTENTIAL TO BACK BUILD INTO NORTH CENTRAL OKLAHOMA THIS EVENING. THAT ACTIVITY IS CONSISTENTLY FORECAST BY THE MODELS...AND IS TIED TO A SMALL UPPER LEVEL TROUGH. THE MAIN DIFFICULTY IN THE FORECAST CONCERNS THE NEXT TROUGH WHICH WAS WELL DEFINED PER SATELLITE IMAGERY...APPROACHING THROUGH COLORADO AND NORTHERN NEW MEXICO. THIS FEATURE WILL BRING MID AND UPPER LEVEL ASCENT INTO NORTHWEST OKLAHOMA THIS EVENING...WHERE THE NAM SHOWS AMPLE MOISTURE AND STRONG INSTABILITY FOR PARCELS ROOTED ABOVE THE FRONTAL SURFACE IN THE 850-700 MB LAYER. THE MODELS HAVE BEEN VERY CONSISTENT IN FORECASTING LIFT OVER THIS REGION...BUT THE RESULTING QPF HAS BEEN INCONSISTENT...RANGING FROM NEAR ZERO IN SOME MODEL RUNS...TO NEARLY THREE INCHES OF RAIN IN THE 06Z RUN OF THE GFS. THE 12Z GFS RUN BACKED OFF...WHILE THE NAM AT LEAST BEGAN TO PRODUCE PRECIPITATION...ALBEIT LIGHT. IF CONVECTION DOES NOT OVERWHELM THE WARM SECTOR IN SOUTHERN OKLAHOMA AND WESTERN NORTH TEXAS...ONE WOULD EXPECT A MODEST LOW LEVEL JET/ SOUTHERLY INFLOW TO DEVELOP UP OVER THE FRONT...ABOUT THE TIME THAT THE UPPER TROUGH ARRIVES FROM COLORADO. PATTERN RECOGNITION SUGGESTS THE INGREDIENTS ARE THERE FOR A ROUND OF STRONG THUNDERSTORMS WITH HEAVY RAINFALL IN THE NIGHTTIME HOURS. AGAIN...THE MODELS SHOW THESE INGREDIENTS WITH SOME CONSISTENCY...EVEN ADVECTING THEM OVER INTO CENTRAL OKLAHOMA BY MORNING. THE ONLY THING MISSING IS THE QPF RESPONSE. MAYBE THE MODELS ARE INDICATING THAT THE LIFTING MECHANISMS WILL NOT BE DEEP ENOUGH TO TAP INTO AND RELEASE THE POTENTIALLY UNSTABLE AIR AT LOW LEVELS. BUT THERE IS ENOUGH POTENTIAL THERE...THAT WE CHOSE TO MAINTAIN RELATIVELY HIGH POPS AND A MENTION OF HEAVY RAIN ACROSS NORTHERN OKLAHOMA. WITH OR WITHOUT RAIN IN THE MORNING...THERE WILL BE A FRONTAL BOUNDARY AND PERHAPS OUTFLOW BOUNDARIES PRESENT ON THURSDAY TO SUPPORT A CONTINUED CHANCE OF THUNDERSTORMS. THE FRONT LIFTS NORTH ON FRIDAY...LEADING INTO A PERIOD OF DRY AND HOT WEATHER. THE HEAT WILL BECOME AN INCREASING CONCERN OVER THE WEEKEND. THE 850-700 MB TEMPERATURE FORECASTS FROM THE MODEL ARE EXCEPTIONALLY HOT...AND SHOULD SUPPRESS ANY CHANCE OF RAIN...EVEN WITH A WEAK FRONTAL BOUNDARY DROPPING INTO NORTHERN OKLAHOMA. THE FRONT WILL ACT TO PRODUCE EASTERLY WINDS AND TAKE AN EDGE OFF OF TEMPERATURES BEHIND IT BY SUNDAY INTO EARLY NEXT WEEK. FOR AREAS SOUTH OF THE FRONT...THE SURFACE WIND DIRECTION AND THE POSITION OF THE FLAT UPPER RIDGE TO OUR WEST...DO NOT SEEM TO SUPPORT EXCESSIVELY HOT WEATHER. SO WE CONTINUE TO UNDERCUT THE RAW GFS TEMPERATURES A BIT...WHILE EXPECTING THE BOUNDARY LAYER TO ALSO DRY OVER TIME. THIS PLACES THE AFTERNOON HEAT INDICES NEAR OR BELOW HEAT ADVISORY CRITERIA. A HEAT ADVISORY IS CERTAINLY POSSIBLE...BUT FOR NOW AN ENHANCED SAFETY MESSAGE WILL BE OUR APPROACH...WHILE CAREFULLY WATCHING OBSERVATIONAL TRENDS FROM DAY TO DAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 68 89 69 95 / 40 20 10 10 HOBART OK 67 96 68 99 / 20 10 0 10 WICHITA FALLS TX 69 95 70 98 / 20 10 0 10 GAGE OK 60 90 65 97 / 60 20 10 10 PONCA CITY OK 67 88 69 93 / 50 30 30 10 DURANT OK 70 93 70 94 / 20 30 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1159 AM CDT WED JUN 2 2010
OKZ004>048-050>052-TXZ083>090-031000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1159 AM CDT WED JUN 2 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS MUCH OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK AREA IS GENERALLY NORTH OF A LINE FROM ATOKA
OKLAHOMA... TO WICHITA FALLS AND SEYMOUR TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM AROUND 4
PM AND CONTINUING INTO THE NIGHT.
IMPACTS...
HAIL TO THE SIZE OF GOLFBALLS MAY DAMAGE AUTOMOBILES AND TENDER
VEGETATION. WINDS TO NEAR 65 MPH ARE ALSO POSSIBLE.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM MID
AFTERNOON INTO TONIGHT.
DISCUSSION...
A COLD FRONT WILL APPROACH A LINE FROM SOUTHWEST INTO CENTRAL
OKLAHOMA THIS EVENING. MEANWHILE... WARM AND UNSTABLE AIR WILL BE
PRESENT AHEAD OF THE FRONT. LOW LEVEL CONVERGENCE NEAR THE FRONT
ALONG WITH DAYTIME HEATING SHOULD LEAD TO THE DEVELOPMENT OF
SCATTERED THUNDERSTORMS NEAR AND SOME DISTANCE NORTH OF THE FRONT
BEGINNING AROUND MID AFTERNOON. ALTHOUGH VERTICAL WIND SHEAR
PROFILES WILL BE RELATIVELY WEAK... STRONG INSTABILITY AND VERY WARM
LOW-LEVEL TEMPERATURES COULD STILL YIELD LARGE HAIL AND DAMAGING
WINDS.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY JUN 3.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...90 PERCENT
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAINFALL WILL BE POSSIBLE THIS EVENING AND OVERNIGHT
IN AREAS THAT EXPERIENCE REPEATED THUNDERSTORM ACTIVITY. THE
HEAVIEST RAINFALL IS CURRENTLY EXPECTED TO BE IN WESTERN OKLAHOMA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
SCATTERED THUNDERSTORMS WILL CONTINUE INTO THURSDAY MAINLY ACROSS
PARTS OF CENTRAL AND SOUTHEAST OKLAHOMA. THERE WILL ALSO BE A SLIGHT
CHANCE FOR THUNDERSTORMS SUNDAY NIGHT...BUT MOST OF THE ACTIVITY IS
CURRENTLY EXPECTED TO REMAIN NORTH OF OKLAHOMA.
OTHER HAZARDOUS WEATHER...
UNSEASONABLY HOT CONDITIONS WILL PREVAIL OVER MUCH OF THE AREA
THROUGH THE WEEKEND. AFTERNOON HEAT INDEX VALUES ARE LIKELY TO
EXCEED 100 IN MANY AREAS FRIDAY THROUGH SUNDAY... AND MAY EXCEED 105
IN PARTS OF SOUTHERN OKLAHOMA AND NORTHERN TEXAS.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
THURSDAY.
CJS/03SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
302 PM CDT WED JUN 2 2010
TXZ087-022030-
KNOX TX-
302 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY.
AT 300 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES WEST OF
O'BRIEN...AND WAS NEARLY STATIONARY. THUNDERSTORMS HAVE BEEN
DEVELOPING OVER SOUTHEASTERN KING COUNTY...AND MAY EVENTUALLY AFFECT
SOUTHWESTERN KNOX COUNTY. HAIL TO THE SIZE OF NICKELS OR LARGER
WOULD BE POSSIBLE WITH ANY STORM.
MONITOR THE SITUATION CLOSELY AND BE ALERT FOR CHANGING WEATHER
CONDITIONS.
LAT...LON 3340 10000 3352 10000 3353 9999 3352 9996
3339 9997 3339 9998
TAYLORSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
613 PM CDT WED JUN 2 2010
TXZ084-087-022330-
FOARD TX-KNOX TX-
613 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD AND KNOX COUNTIES.
AT 612 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTHEAST
OF HACKBERRY...MOVING EAST AT 10 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
WR
LAT...LON 3397 10006 3393 9980 3385 9982 3372 9986
3376 10001 3383 10001 3384 10006 3385 10007SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
640 PM CDT WED JUN 2 2010
TXZ083-084-087-030015-
HARDEMAN TX-FOARD TX-KNOX TX-
640 PM CDT WED JUN 2 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR FOARD...HARDEMAN AND KNOX
COUNTIES.
AT 641 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 9
MILES WEST OF COPPER BREAKS STATE PARK TO 47 MILES SOUTHWEST OF
COPPER BREAKS STATE PARK...MOVING EAST AT 5 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF DIMES...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
WR
LAT...LON 3397 10006 3416 9994 3416 9966 3379 9988
3369 9999 3371 10000 3383 10001 3384 10006
3385 10007PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
811 PM CDT WED JUN 02 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 PM HAIL 8 N CROWELL 34.10N 99.72W
06/02/2010 E1.00 INCH HARDEMAN TX PUBLIC
HAIL STILL FALLING AT LOCATION
&&
BAINThe Altus AFB radar (KFDR), 44 km away, was scanning. The volume nearest the first event began at 01:51 UTC.
2 hail. Local standard time, as filed.
Up to golf ball-size hail was reported for several minutes.
The hail was reported near Lucien.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2010Every state in 2010This day in weather historyWarnings in Oklahoma, June 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241580, 241581.